Existence results for fractional differential inclusions with three-point fractional integral boundary conditions
© Fu; licensee Springer. 2013
Received: 15 May 2013
Accepted: 16 October 2013
Published: 8 November 2013
This paper is concerned with fractional differential inclusions with three-point fractional integral boundary conditions. We consider the fractional differential inclusions under both convexity and nonconvexity conditions on the multivalued term. Some new existence results are obtained by using standard fixed point theorems. Two examples are given to illustrate the main results.
MSC:34A60, 26A33, 34B15.
Keywordsfractional differential inclusions boundary value problems existence results multivalued maps
Fractional differential equations have recently gained much importance and attention due to the fact that they have been proved to be valuable tools in the modeling of many physical phenomena [1–3]. For some recent developments on the existence results of fractional differential equations, we can refer, for instance, to [4–17] and the references therein.
Differential inclusions arise in the mathematical modeling of certain problems in economics, optimal control, etc. and are widely studied by many authors, see [18, 19] and the references therein. For some recent works on differential inclusions of fractional order, we refer the reader to the references [4, 5, 20–29].
where denotes the Caputo fractional derivative of order p, the Riemann-Liouville fractional integral of order q, is a multifunction and a, b, c are real constants with .
We remark that when , and third variable of the function F in (1) vanishes, problem (1) reduces to a three-point fractional integral boundary value problem (see  with a given continuous function).
The rest of this paper is organized as follows. In Section 2 we present the notations, definitions and give some preliminary results that we need in the sequel, Section 3 is dedicated to the existence results of problem (1), in the final Section 4, two examples are given to illustrate the main results.
In this section, we introduce notations, definitions and preliminary facts that will be used in the remainder of this paper.
Let be a normed space. We use the notations: , , , , and so on.
A multivalued map is convex (closed) valued if is convex (closed) for all . F is said to be completely continuous if is relatively compact for every . F is called upper semicontinuous on X if, for every , the set is a nonempty closed subset of X, and for every open set O of X containing , there exists an open neighborhood U of x such that . Equivalently, F is upper semicontinuous if the set is open for any open set O of X. F is called lower semicontinuous if the set is open for each open set O in X. If a multivalued map F is completely continuous with nonempty compact values, then F is upper semicontinuous if and only if F has a closed graph, i.e., if and , then implies .
A multivalued map is said to be measurable if, for every , the function is a measurable function.
- (1)γ-Lipschitz if there exists such that
a contraction if it is γ-Lipschitz with .
is measurable for each ;
is upper semicontinuous for a.e. .
- (3)for each , there exists such that
for all , and a.e. .
The following lemmas will be used in the sequel.
Lemma 2.1 (see )
is a closed graph operator in .
Definition 2.3 ()
provided the integral exists.
Definition 2.4 ()
where denotes the integer part of the real number q.
Lemma 2.2 ()
here , , .
Substituting the values of , , we obtain the result. This completes the proof. □
Let us define what we mean by a solution of problem (1).
Let be the space of all continuous functions defined on . Define the space endowed with the norm . Obviously, is a Banach space.
Theorem 2.1 (Nonlinear alternative of Leray-Schauder type)
Let X be a Banach space, C be a closed convex subset of X, U be an open subset of C with . Suppose that is an upper semicontinuous compact map. Then either (1) F has a fixed point in , or (2) there are and such that .
Theorem 2.2 (Covitz and Nadler)
Let be a complete metric space. If is a contraction, then F has a fixed point.
3 Existence results
In this section, three existence results of problem (1) are presented. The first one concerns the convex valued case, and the others are related to the nonconvex valued case.
Now let us begin with the convex valued case.
Theorem 3.1 Suppose that the following (H1), (H2) and (H3) are satisfied.
(H1) is a Carathéodory multivalued map.
for , .
Then boundary value problem (1) has at least one solution on .
Clearly, by Lemma 2.3, we know that the fixed points of N are solutions of problem (1). From (H1) and (H2), we have, for each , that the set is nonempty . Next we will show that N satisfies the assumptions of the nonlinear alternative of Leray-Schauder type. The proof is given in the following five steps.
Step 1: is convex valued. Since F is convex valued, we know that is convex and therefore it is obvious that for each , is convex.
independently of and .
Step 4: N has a closed graph. Let , and , we need to show that . Since , there exists such that for . We must prove that there exists such that for .
for some . This implies that .
As a consequence of Steps 1-4, together with the Arzela-Ascoli theorem, we can obtain that is an upper semicontinuous and completely continuous map. From the choice of U, there is no such that for some . Hence, by Theorem 2.1, we deduce that N has a fixed point which is a solution of problem (1). This is the end of the proof. □
Next we study the case when F is not necessarily convex valued.
Let A be a subset of . A is measurable if A belongs to the σ-algebra generated by all sets of the form , where J is Lebesgue measurable in and D is a Borel set of ℝ. A subset A of is decomposable if for all and Lebesgue measurable, then , where χ stands for the characteristic function.
Theorem 3.2 Let (H2) and (H3) hold and assume:
(H4) is such that: (1) is measurable; (2) the map is lower semicontinuous for a.e. .
Then problem (1) has at least one solution on .
with the boundary conditions in (2). Note that if is a solution of problem (7), then x is a solution to problem (1).
It can easily be shown that is continuous and completely continuous and satisfies all conditions of the Leray-Schauder nonlinear alternative for single-valued maps . By a discussion similar to the one in Theorem 3.1, Theorem 3.2 follows. □
Theorem 3.3 We assume that:
then problem (1) has at least one solution on .
Proof From (H5), for each , the multivalued map is measurable and closed valued. Hence it has measurable selection (Theorem 2.2.1 ) and the set is nonempty. Let N be defined in (5). We will show that N satisfies the requirements of Theorem 2.2.
This implies that and is closed.
Therefore from condition (8), Theorem 2.2 implies that N has a fixed point which is a solution of problem (1). This completes the proof. □
In this section, we give two examples to illustrate the results.
Thus, by the conclusion of Theorem 3.1, boundary value problem (10) has at least one solution on .
Hence it follows from Theorem 3.3 that problem (11) has at least one solution on .
The author carried out the proofs of the theorems and approved the final manuscript.
The author would like to express his thanks to the referees for their helpful suggestions.
- Băleanu D, Machado JAT, Luo ACJ: Fractional Dynamics and Control. Springer, Berlin; 2012.View ArticleGoogle Scholar
- Sabatier J, Agrawal OP, Machado JAT (Eds): Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering. Springer, Dordrecht; 2007.MATHGoogle Scholar
- Lakshmikantham V, Leela S, Vasundhara Devi J: Theory of Fractional Dynamic Systems. Cambridge Scientific Publishers, Cambridge; 2009.MATHGoogle Scholar
- Agarwal RP, Belmekki M, Benchohra M: A survey on semilinear differential equations and inclusions involving Riemann-Liouville fractional derivative. Adv. Differ. Equ. 2009., 2009: Article ID 981728Google Scholar
- Agarwal RP, Benchohra M, Hamani S: A survey on existence results for boundary value problems of nonlinear fractional differential equations and inclusions. Acta Appl. Math. 2010, 109: 973-1033.MathSciNetView ArticleMATHGoogle Scholar
- Bai Z: On positive solutions of a nonlocal fractional boundary value problem. Nonlinear Anal. 2010, 72(2):916-924.MathSciNetView ArticleMATHGoogle Scholar
- Chang Y, Nieto JJ: Some new existence results for fractional differential inclusions with boundary conditions. Math. Comput. Model. 2009, 49: 605-609.MathSciNetView ArticleMATHGoogle Scholar
- Chen A, Tian Y: Existence of three positive solutions to three-point boundary value problem of nonlinear fractional differential equation. Differ. Equ. Dyn. Syst. 2010, 18(3):327-339.MathSciNetView ArticleMATHGoogle Scholar
- Chen Y, Tang X: Positive solutions of fractional differential equations at resonance on the half-line. Bound. Value Probl. 2012., 2012: Article ID 64Google Scholar
- Li CF, Luo XN, Zhou Y: Existence of positive solutions of the boundary value problem for nonlinear fractional differential equations. Comput. Math. Appl. 2010, 59: 1363-1375.MathSciNetView ArticleMATHGoogle Scholar
- Ahmad B, Nieto JJ: Anti-periodic fractional boundary value problems. Comput. Math. Appl. 2011, 62: 1150-1156.MathSciNetView ArticleMATHGoogle Scholar
- Wang G, Ahmad B, Zhang L: Impulsive anti-periodic boundary value problem for nonlinear differential equations of fractional order. Nonlinear Anal. 2011, 74(3):792-804.MathSciNetView ArticleMATHGoogle Scholar
- Wang JR, Zhou Y: Existence and controllability results for fractional semilinear differential inclusions. Nonlinear Anal., Real World Appl. 2011, 12(6):3642-3653.MathSciNetView ArticleMATHGoogle Scholar
- Wang JR, Lv L, Zhou Y: Boundary value problems for fractional differential equations involving Caputo derivative in Banach spaces. J. Appl. Math. Comput. 2012, 38: 209-224.MathSciNetView ArticleMATHGoogle Scholar
- Zhou Y, Jiao F: Nonlocal Cauchy problem for fractional evolution equations. Nonlinear Anal. 2010, 11: 4465-4475.MathSciNetView ArticleMATHGoogle Scholar
- Zhang S: Positive solutions for boundary-value problems of nonlinear fractional differential equations. Electron. J. Differ. Equ. 2006, 36: 1-12.View ArticleMathSciNetGoogle Scholar
- Sudsutad W, Tariboon J: Boundary value problems for fractional differential equations with three-point fractional integral boundary conditions. Adv. Differ. Equ. 2012., 2012: Article ID 93Google Scholar
- Smirnov GV: Introduction to the Theory of Differential Inclusions. Am. Math. Soc., Providence; 2002.MATHGoogle Scholar
- Tolstonogov AA: Differential Inclusions in a Banach Space. Kluwer Academic, Dordrecht; 2000.View ArticleMATHGoogle Scholar
- Cernea A: A note on the existence of solutions for some boundary value problems of fractional differential inclusions. Fract. Calc. Appl. Anal. 2012, 15(2):183-194.MathSciNetView ArticleMATHGoogle Scholar
- Cernea A: On the existence of solutions for fractional differential inclusions with anti-periodic boundary conditions. J. Appl. Math. Comput. 2012, 38: 133-143.MathSciNetView ArticleMATHGoogle Scholar
- Ahmad B: Existence results for fractional differential inclusions with separated boundary conditions. Bull. Korean Math. Soc. 2010, 47(4):805-813.MathSciNetView ArticleMATHGoogle Scholar
- Ahmad B, Ntouyas SK: Fractional differential inclusions with fractional separated boundary conditions. Fract. Calc. Appl. Anal. 2012, 15(3):362-382.MathSciNetMATHGoogle Scholar
- Hamani S, Benchohra M, Graef JR: Existence results for boundary-value problems with nonlinear fractional differential inclusions and integral conditions. Electron. J. Differ. Equ. 2010, 2010(20):1-16.MathSciNetView ArticleMATHGoogle Scholar
- Ahmad B, Ntouyas SK: Some existence results for boundary value problems of fractional differential inclusions with non-separated boundary conditions. Electron. J. Qual. Theory Differ. Equ. 2010, 2010(71):1-17.MathSciNetMATHGoogle Scholar
- Cernea A: Some remarks on a fractional differential inclusion with non-separated boundary conditions. Electron. J. Qual. Theory Differ. Equ. 2011, 2011(45):1-14.View ArticleMathSciNetMATHGoogle Scholar
- Ouahab A: Some results for fractional boundary value problem of differential inclusions. Nonlinear Anal. 2008, 69: 3877-3896.MathSciNetView ArticleMATHGoogle Scholar
- Nyamoradi N, Javidi M: Existence of multiple positive solutions for fractional differential inclusions with m -point boundary conditions and two fractional orders. Electron. J. Differ. Equ. 2012, 2012(187):1-26.MathSciNetMATHGoogle Scholar
- Nyamoradi N, Baleanu D, Agarwal RP: On a multipoint boundary value problem for a fractional order differential inclusion on an infinite interval. Adv. Math. Phys. 2013., 2013: Article ID 823961Google Scholar
- Hu SC, Papageorgiou NS: Handbook of Multivalued Analysis, Volume I: Theory. Kluwer Academic, Dordrecht; 1997.View ArticleMATHGoogle Scholar
- Lasota A, Opial Z: An application of the Kakutani-Ky Fan theorem in the theory of ordinary differential equations. Bull. Acad. Pol. Sci., Sér. Sci. Math. Astron. Phys. 1965, 13: 781-786.MathSciNetMATHGoogle Scholar
- Kilbas AA, Srivastava HM, Trujillo JJ North-Holland Mathematics Studies 204. In Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.Google Scholar
- Bressan A, Colombo G: Extensions and selections of maps with decomposable values. Stud. Math. 1988, 90: 69-86.MathSciNetMATHGoogle Scholar
- Granas A, Dugundji J: Fixed Point Theory. Springer, New York; 2003.View ArticleMATHGoogle Scholar
- Castaing C, Valadier M: Convex Analysis and Measurable Multifunctions. Springer, New York; 1997.MATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.